Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 28, 2006, 9:56 PM CST for Terrell County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2006, 9:56 PM CST (03:56 UTC)
- Expired
- Mar 28, 2006, 11:00 PM CST
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 152 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 5:54 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 290358
SVRMAF
TXC443-290500-
/O.NEW.KMAF.SV.W.0041.060329T0356Z-060329T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
956 PM CST TUE MAR 28 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1100 PM CST
* AT 954 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22
MILES SOUTH OF BAKERSFIELD... MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
STATE HIGHWAY 349 IN NORTHERN TERRELL COUNTY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3059 10236 3046 10236 3048 10170 3061 10166
3066 10178 3066 10213 3060 10213
$$2 follow-up statements
000
WWUS54 KMAF 290419
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1017 PM CST TUE MAR 28 2006
TXC443-290500-
/O.CON.KMAF.SV.W.0041.000000T0000Z-060329T0500Z/
TERRELL TX-
1017 PM CST TUE MAR 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR NORTHERN TERRELL COUNTY...
AT 1015 PM CST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH
CENTRAL TERRELL COUNTY...OR ABOUT 20 MILES SOUTH OF
BAKERSFIELD...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
STATE HIGHWAY 349 IN NORTHERN TERRELL COUNTY AT 1040 PM CST.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3059 10236 3046 10236 3048 10170 3061 10166
3066 10178 3066 10213 3060 10213
$$000
WWUS54 KMAF 290457
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1051 PM CST TUE MAR 28 2006
TXC443-290501-
/O.EXP.KMAF.SV.W.0041.000000T0000Z-060329T0500Z/
TERRELL TX-
1051 PM CST TUE MAR 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TERRELL COUNTY
EXPIRES AT 1100 PM CST...
AT 1051 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LEVELS AND IS MOVING OUT OF THE COUNTY.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3059 10236 3046 10236 3048 10170 3061 10166
3066 10178 3066 10213 3060 10213
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:08 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 28, 6:08 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST TUE MAR 28 2006
.UPDATE...
WILL SEND AN UPDATE SHORTLY TO INCLUDE SEVERE THUNDERSTORMS WATCH
NUMBER 107...WHICH IS IN EFFECT UNTIL 1100 PM CST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...WARD...AND WINKLER.
&&
99/99Hazardous weather outlook, Mar 28, 2:33 PM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CST TUE MAR 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 233 PM CST TUE MAR 28 2006 /133 PM MST TUE MAR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE LOWER TRANS PECOS REGION AND THE PERMIAN BASIN. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS GENERALLY EAST OF A LAMESA TO SANDERSON LINE ON WEDNESDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY WEDNESDAY AFTERNOON ACROSS THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 28, 6:55 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 655 PM CST TUE MAR 28 2006 NMZ028-033-034-TXZ059-290200- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-LOVING- 555 PM MST TUE MAR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR LOVING...SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 27 MILES NORTH OF RED BLUFF LAKE TO 5 MILES SOUTHEAST OF RED BLUFF LAKE AT 555 PM MST OR 655 PM CST...MOVING NORTHEAST AT 20 MPH. THESE STORMS MAY CONTAIN PEA SIZE HAIL... BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST OR 1100 PM CST TUESDAY EVENING FOR SOUTHWESTERN TEXAS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Mar 28, 8:11 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 PM CST TUE MAR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 9 WSW FORT STOCKTON 30.84N 103.03W
03/28/2006 E1.75 INCH PECOS TX PUBLIC
GOLF BALL HAIL FELL INTERMITTENTLY FROM 515 TO 625 PM AT
BELDING FARM AND COVERED THE GROUND UP TO 2 INCHES DEEP.
0545 PM TSTM WND GST 4 WSW VERHALEN 31.11N 103.65W
03/28/2006 E55.00 MPH REEVES TX PUBLIC
PEA SIZED HAIL ACCOMPANIED 55 MPH WIND GUSTS.
0600 PM HAIL VERHALEN 31.13N 103.59W
03/28/2006 E1.00 INCH REEVES TX PUBLIC
0617 PM TSTM WND GST 1 E BARSTOW 31.46N 103.38W
03/28/2006 E60.00 MPH WARD TX LAW ENFORCEMENT
0657 PM HAIL 7 E WINK 31.76N 103.03W
03/28/2006 E1.00 INCH WINKLER TX PUBLIC
0705 PM HAIL KERMIT 31.85N 103.09W
03/28/2006 E1.00 INCH WINKLER TX PUBLIC
0705 PM HAIL BELDING 30.79N 103.03W
03/28/2006 E0.88 INCH PECOS TX LAW ENFORCEMENT
0715 PM TSTM WND GST KERMIT 31.85N 103.09W
03/28/2006 E65.00 MPH WINKLER TX PUBLIC
0715 PM TSTM WND DMG KERMIT 31.85N 103.09W
03/28/2006 WINKLER TX LAW ENFORCEMENT
QUARTER HAIL AND STRONG WINDS BROKE WINDOWS IN HOMES.
0715 PM TSTM WND DMG WINK 31.76N 103.15W
03/28/2006 WINKLER TX LAW ENFORCEMENT
QUARTER HAIL AND STRONG WINDS BROKE WINDOWS IN HOMES.
&&
ALYSTERSpecial weather statement, Mar 28, 9:20 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 920 PM CST TUE MAR 28 2006 TXZ062-290345- MIDLAND- 920 PM CST TUE MAR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MIDLAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF VALLEY VIEW AT 920 PM CST...MOVING NORTHEAST AT 25 MPH. AREAS AFFECTED INCLUDE GREENWOOD AND FARM TO MARKET ROAD 307. THIS STORM MAY CONTAIN PEA SIZE HAIL... BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING FOR SOUTHWESTERN TEXAS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:12 PM CST | Severe Thunderstorm Warning | MAF | Ward | 63 min |
| Mar 28, 6:26 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Mar 28, 6:32 PM CST | Severe Thunderstorm Warning | MAF | Winkler | 58 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Winkler | 37 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Mar 28, 7:51 PM CST | Severe Thunderstorm Warning | MAF | Reeves | 38 min |
| Mar 28, 8:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Mar 28, 8:57 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| Mar 28, 9:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Mar 28, 10:11 PM CST | Severe Thunderstorm Warning | MAF | Crane | 55 min |
| Mar 28, 10:26 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Mar 28, 10:43 PM CST | Severe Thunderstorm Warning | MAF | Ector | 62 min |
| Mar 28, 10:46 PM CST | Flash Flood Warning | MAF | Ector | 3 hr |
| Mar 28, 10:54 PM CST | Severe Thunderstorm Warning | MAF | Midland | 66 min |
| Mar 28, 11:07 PM CST | Flash Flood Warning | MAF | Midland | 3 hr |
| Mar 28, 11:47 PM CST | Severe Thunderstorm Warning | MAF | Martin | 58 min |
| Mar 29, 12:20 AM CST | Severe Thunderstorm Warning | MAF | Howard | 55 min |
| Mar 29, 12:22 AM CST | Severe Thunderstorm Warning | MAF | Glasscock | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.